Advertisement

 

 

SGLT-2 inhibitors and ketoacidosis: a disproportionality analysis in the World Health Organization’s adverse drug reactions database.

SGLT-2 inhibitors and ketoacidosis: a disproportionality analysis in the World Health Organization’s adverse drug reactions database.
Author Information (click to view)

Moumouni ANA, Robin P, Hillaire-Buys D, Faillie JL,


Moumouni ANA, Robin P, Hillaire-Buys D, Faillie JL, (click to view)

Moumouni ANA, Robin P, Hillaire-Buys D, Faillie JL,

Advertisement

Fundamental & clinical pharmacology 2017 11 16() doi 10.1111/fcp.12334
Abstract

SGLT-2 inhibitors, also called gliflozins, are a new class of drugs used in type 2 diabetes. Since their marketing, several cases of ketoacidosis, including life-threatening conditions, were reported with their use. The objective of this study was to investigate the disproportionality of pharmacovigilance reports of ketoacidosis between gliflozins and other drugs used for type 2 diabetes. We performed a case non-case study within the World Health Organization’s pharmacovigilance database, VigiBase. We selected all reports of serious adverse drug reaction associated with a glucose-lowering drug in patients aged 40 years and older, from January 2013 to March 2016. Cases were the reports of ketoacidosis and non-cases were all other serious adverse drug reactions reported. We studied the disproportionality of reports of ketoacidosis for gliflozins by calculating Reporting Odds Ratios (ROR) with their 95% confidence interval (95% CI). We also measured the disproportionality before the warnings issued by the U.S. and European medicines agencies. A total of 68,555 notifications were selected. We identified 487 cases of ketoacidosis exposed to gliflozins. Ketoacidosis was significantly more frequently reported with gliflozins than with other glucose-lowering drugs (adjusted ROR 15.5; 95% CI: 12.8 – 18.7). The disproportionality of gliflozins reports was also found before the alerts of the medicines agencies. Our study shows a significant and early pharmacovigilance signal which suggests an increased risk of ketoacidosis associated with the use of gliflozins in patients with diabetes. Further studies are needed to confirm this potential risk. This article is protected by copyright. All rights reserved.

Submit a Comment

Your email address will not be published. Required fields are marked *

17 + one =

[ HIDE/SHOW ]